Hail, Kerr
- When
- May 9, 5:30 PM CST to 5:40 PM CST
- Where
- Kerr County, 5 mi NW of Kerrville
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.100, -99.200
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 9, 3:55 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 455 PM CDT TUE MAY 9 2006 .UPDATE... STORMS BEGINNING TO FIRE ALONG DRYLINE OVER THE HILL COUNTRY. DUE TO CAPES OF 2K TO 6K J/KG WILL ADD MENTION OF SEVERE TO THE FORECAST FOR THIS EVENING. && .PREV DISCUSSION... (ISSUED 408 PM CDT TUE MAY 9 2006) DISCUSSION... SHOWERS OR THUNDERSTORMS MAY STILL FORM NEAR DRY LINE VCNTY EAGLE PASS TO LLANO AND MOVE NORTHEAST THIS EVENING SO WILL CONTINUE CHANCE OF EVENING SHOWERS OR THUNDERSTORMS. CONDITIONS ARE STILL UNSTABLE ENOUGH FOR WIDELY SCATTERED CONVECTION TO FORM IN THE EVENING. BY WEDNESDAY...500 HPA TROF MOVES EAST OF AREA AND COLD FRONT MOVES QUICKLY SOUTH. WILL SHOW LOW POPS EAST PART OF CWA WEDNESDAY...MAIN EAST OF SAN ANTONIO AND SOUTH OF INTERSTATE 10. COLD FRONT COMING WEDNESDAY IS FAIRLY STRONG FOR MAY...SO WILL CONTINUE TO MODERATE AFTN HIGHS FOR THURSDAY. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. ANOTHER COLD FRONT IS FORECAST TO COME THROUGH THE AREA SUNDAY...WITH ASSOCIATED S/W TROF COMING FROM THE N AND NW. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR SUNDAY. MEDIUM RANGE FORECAST SHOW 2ND AND FINAL S/W TROF COMING MONDAY...THAT COULD SET OFF WIDELY SCATTERED SHOWERS. THIS WILL CAUSE 2ND WAVE OF COOL AIR TO SPILL OVER THE AREA FROM THE NORTH MONDAY. DRY WEATHER IS FORECAST FOR TUESDAY AND WEDNESDAY OF NEXT WEEK WITH WARM AFTERNOONS AND COOL AT NIGHT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT TUE MAY 9 2006 TXZ171>173-183>194-202>209-217>225-228-101045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT AS A DRYLINE AND AN UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 10 EAST OF SAN ANTONIO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY.
The Austin/San Antonio radar (KEWX), 121 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm winds blew over goal posts Natalia High School and damaged the roofs of homes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507030, 5507031, 5507032, 5507033, 5507034, 5507035, 5507036, 5507037, 5507038.